Our partner

Welbutrin

Bipolar Disorder message board, open discussion, and online support group.

Moderator: Tyler

Welbutrin

Postby jmg » Mon May 11, 2020 5:37 pm

I started on 150 mg. of Welbutrin a few weeks ago. I stopped because my spouse said I was irritable. If I took a higher does, would the irritability go away? Or make it worse. Has anyone else had this problem?
jmg
Consumer 0
Consumer 0
 
Posts: 4
Joined: Mon Apr 25, 2016 8:32 pm
Local time: Fri Oct 23, 2020 6:18 am
Blog: View Blog (0)


ADVERTISEMENT

Re: Welbutrin

Postby quietgirl2538 » Thu May 14, 2020 4:12 pm

jmg wrote:I started on 150 mg. of Welbutrin a few weeks ago. I stopped because my spouse said I was irritable. If I took a higher does, would the irritability go away? Or make it worse. Has anyone else had this problem?


I take 300 mg. No irritability for me. But then again, it can affect each individual quite differently. Have you read up on the leaflet if that is one of the side effects. Still, it can still affect you in different ways, no matter what and you definitely need to let you know your doctor about this. I had taken a drug that made me so sleepy that I needed to stop taking it that day and he put me on a different one that same day too. Keep your pdoc updated and they will do their very best to take care of you.

Also, it's a trial and error thing with trying new meds. You may see a change in symptoms a long time after taking the drug, or you may not. It may be due to the med, or it may not. I would have to personally talk to my pdoc before stopping it just because they may have some special instructions on that. For example, I had one drug, (don't remember the name) that I needed to wean myself from it gradually. That was the safe way to stop taking it as per doctor's orders. Wellbutrin is great for me. No weight gain, no side effects. I am very happy with it, but that's just my very own experience with it. Good luck and let us know how it goes either here on this thread or make a new one.
“There’s an Asian expression that ‘a burden shared is halved.’"

Bipolar I
ADD (inattentive kind)
*I take loads of meds, but they keep me stable
User avatar
quietgirl2538
Consumer 6
Consumer 6
 
Posts: 6005
Joined: Sat Feb 16, 2013 2:23 am
Local time: Fri Oct 23, 2020 6:18 am
Blog: View Blog (120)

Re: Welbutrin

Postby voracious_lemon » Thu May 14, 2020 7:13 pm

Are you on anything else? Taking an antidepressant with bipolar disorder without a mood stabilizer or antipsychotic can cause (hypo)mania, which can cause irritability. If that's the case, taking a higher dose would probably worsen the irritability. However, depression can also cause irritability so a higher dose might help (or might make it worse if Wellbutrin is not the med for you). Do you know if at the time you experienced other symptoms of hypomania or depression? If you don't, maybe your spouse has?
It is best to keep your pdoc in the know with these things so he or she can help you figure these things out and steer you in a good direction and prescribe the right meds.
All I saw was the Devil's soul
And it looked a helluva lot like my own
voracious_lemon
Consumer 6
Consumer 6
 
Posts: 1150
Joined: Thu Apr 16, 2015 5:54 pm
Local time: Fri Oct 23, 2020 6:18 am
Blog: View Blog (10)

Re: Welbutrin

Postby DaturaInnoxia » Tue Jun 09, 2020 4:42 pm

jmg wrote:I started on 150 mg. of Welbutrin a few weeks ago. I stopped because my spouse said I was irritable. If I took a higher does, would the irritability go away? Or make it worse. Has anyone else had this problem?


I've gone on it a couple of times and it makes me irritable as hell (which also made me have to discontinue taking it).

I don't know if it goes away for others that experience this reaction, but I believe I was at 300mg before discontinuing the first time.
Years later, when I tried it again, I discontinued at 150mg for the same reason.

For me personally, Lamictal (Lamotrigine) with Cipralex (Escitalopram) are the only things I know of that have any positive impact on my depression.
Bitches Be Tripping. They're me - I'm Bitches.  ~ unknown
______________________________________________________________________________________________________________________________________________________
______________________________________________________________________________________________________________________________________________________
______________________________________________________________________________________________________________________________________________________
User avatar
DaturaInnoxia
Consumer 6
Consumer 6
 
Posts: 1425
Joined: Thu Jul 05, 2018 5:21 am
Local time: Fri Oct 23, 2020 3:18 am
Blog: View Blog (0)

Re: Welbutrin

Postby Aerix » Fri Jul 24, 2020 5:48 am

It didn't make me irritable. It didn't do anything besides make me hallucinate.
Aerix
Consumer 0
Consumer 0
 
Posts: 7
Joined: Fri Jul 24, 2020 5:03 am
Local time: Fri Oct 23, 2020 6:18 am
Blog: View Blog (0)


Return to Bipolar Disorder Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 12 guests